Reviews and Comments on Propecia Side Effects and Usage, page 35
If you’ve used Propecia, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Propecia and Rogaine
I am 23 and using Propecia (and I have had moderate hair growth) and have just started using Rogaine. When/if I get increased hair growth due to the Rogaine, what will happen if I stop using Rogaine but continue using Propecia? Will the Propecia keep my Rogaine-grown hair intact?
AskDocWeb: It might, although we have no first hand reports from users who try that. Please share your results if you try that.
Subj: Sex during pregnancy while on Propecia
My husband has been taking propecia and I found out I am 5 weeks pregnant. Is it still safe for us to have sex during my pregnancy while he is on this drug?
AskDocWeb: Yes but you are not to handle the pills at all.
Subj: Side effects on sex drive
I used proceia for a month. But I stopped using it because of side effects on sex drive. But when I m using procepia I used irregularly. Sometimes two times a day, some days none. My quality of hair increased and loosing decreased while using procepia. Now I’m losing lots of hair in a day. I have been using rogaine more than one year but it is not working. Should I start procepia again?
AskDocWeb: Loosing lots of hair is to be expected after you discontinue use of any hair loss product that was working. If you start using Propecia again the sexual side effects are likely to return. We suggest you try an alternative like Advecia or Procerin and make sure your shampoo is formulated to support hair growth.
Subj: How long?
Hello, I wanna use Propecia to maintain my hair, but I would like to know how long I should take this medication? Am I supposed to take it for the rest of my life? It should be noted that I’m 29 years old.
AskDocWeb: Yes, you will have to keep taking it to maintain the benefits. Once you stop, you will loose the benefits over the following 12 months. That means going through a period of increased hair loss.
Subj: Significant decrease in libido
Hello, I am 38 year old have taken propecia for about 5 years and it has worked wonderfully. However, I did notice a significant decrease in my libido. Two months ago I discovered a new rogaine foam that I find very easy to use, so I discontinued the Propecia and the libido has returned. My question is, how many months do I need to be off Propecia to be sure that the rogaine is able to maintain my hair count?
AskDocWeb: Significant shedding will typically start within the first couple of months after discontinuing Propecia.
Subj: Propecia for minors?
I was wondering if propecia is okay for teens. I’m 16 and have a pretty bad receding hairline and I have no idea what to do. About a year ago I had ambulatory surgery performed on one of my eyes and I’ve heard that surgeries and car accidents shocks the body and causes hair to fall out. If propecia is not safe for teens why? What type of doctor can I go see about this? What other products might be safe for a 16 teen year old? And please don’t think I’m just an insecure teen because I’m not and I know I really have a receding hairline, my family doctor has already confirmed it. Thanks!
AskDocWeb: The type of doctor you need is a dermatologist. They specialize in skin conditions and since hair grows from follicles in the skin, that’s their area of expertise. The safety and effectiveness of Propecia has not been tested for those under the age of 18 so the manufacturer says not to use it.
Subj: Risk to wife?
Hello, is there any risk if my wife get pregnant while I’m using Propecia (i.e. is the sperm contaminated?)
AskDocWeb: The sperm is not contaminated but she is not to come into contact or handle the pills because it can be absorbed through her skin. That would pose a risk. We recommend washing your hands after you take a pill to remove any possible dust.
Subj: Decrease in erection
I’ve been taking the drug propecia for a couple weeks now and feel a decrease in erection. I have been noticing less hair loss and want to continue taking the drug. Is there another drug that will offset the erection side effect that I can take?
AskDocWeb: No but if there was, it would probably have hair loss as a side effect. There just isn’t a good solution to hair loss yet.
Subj: 50% less sex drive
I’ve been taking propecia for exactly 4 1/2 months now. For the last 2 months my erections have been getting less hard and my sex drive is about 50% less then what it was months ago. Will my body adjust to propecia and these side effects will go away, or do I stop taking it? I rather have a good sex life then stop my hair loss. What do I do? Thanks,
AskDocWeb: Although the drug company says that the sexual side effects disappeared in most men who continue taking Propecia, we have yet to hear from a single person for whom that was true. If you want a great sex life you will probably have to stop using the propecia.
Subj: Propecia side effects
Hi, my age is 24 years. I have started propecia last month. I want to know whether this age group is suitable or not and also the frequency of side-effects (sex related) after using propecia. Thanks in advance.
AskDocWeb: Yes, your age is suitable to take Propecia. The drug company says that less than 2% of men experience side effects.
Subj: Side effects of propecia
Is it possible for side effects of propecia to appear for the first time two years after starting the drug?
AskDocWeb: Oh yes, side effects can appear anytime after starting a drug.
Subj: Feel strange on Propecia
Today I’ve decided to stop Propecia. Having read all the posts above I have notice that after 3 months of Propecia I have most of the symptoms mentioned such as: absent-mindedness, sex problems, suffering from Insomnia, and I absolutely feel strange. I must also admit that Propecia had worked pretty well for my hair, and after only 3 months I can see the difference. Thanks,
Subj: Propecia works like a charm
This product works like a charm. Been taking it 7 years now. In school I used to run my fingers through my hair and chunks of it came out. After several years on propecia, I am now 30 and have a full head of hair compared to all my peers who are shaving their heads to disguise hair loss!
Subj: Long-term use of Propecia
Hello. I am 33 years old and have been taking Propecia for around 8 to 10 years. When I started it seemed that I was loosing my hair at a pretty fast pace. I also had problems with acne which I had been battling all my life since my teen years. When I started taking the drug my face started to get better and better immediately. In a few months (around 3 or 4)I started noticing the improvement on my hair and for the first time in my life my face was COMPLETELY clear of acne. When I went to my dermatologist and asked if the pill cleared my acne he said that there where no reports of the drug having that effect. It was around this point when I started noticing the sexual side effects. Mainly decreased libido but also difficulty maintaining an erection. After me and my girlfriend at the time noticed this we didn’t know what to do since we both agreed that I had noticeably more hair and a clear face because of the drug. At that point we decided I would continue taking the pills and see what would happen.
As time passed by the side effects decreased but they never went away. But they did decrease to a point where I felt the trade off for the clear face and hair was probably worth it. So I continued to take the pill. This year the situation changed. I got married on July and feel the side effects, especially the decreased libido, are a problem and I am considering not taking the pill anymore. Especially considering the fact that a months supply is close to $100 now when it used to be around $50 to $60 when I started.
Needless to say I am afraid because the drug has worked wonders for me in the hair department and I STILL have a clear face. People at work don’t even believe that I had problems with acne or that I was at one point loosing my hair. Needless to say I have pictures that prove the hairloss and the acne but that is beside the point. This is a difficult and possibly life changing decision for me. Having said this I have a few questions.
1) From what I understand the side effects will go away when I stop taking the pill. How long will this take?
2)What symptoms should I expect once I stop taking the pill? (beside the obvious decrease in hair)
3) Do you have any record of someone experiencing the same positive side effects in regards to acne? Was this just a mere coincidence? I have looked around this past few days for information to help me in my decision and all I find is the same classic info about Propecia which basically is a repeat of the information presented originally by the manufacturer. Please, if you have any information that can help in my decision or if you can point me in a direction of where I may be able to find this information I would greatly appreciate it. Please help. Thank you for your time.
AskDocWeb: The length of time it takes for the side effects to go away varies from person to person. For most men it takes a few months but for a few, it takes more than a year. Aside from the increase in hair loss, we’ve not heard of any negative symptoms from discontinuing Propecia. Although the numbers are small, three times as many men have reported getting acne over the ones reporting that their acne cleared up. Read more feedback.
Report – 31 – 32 – 33 – 34 – Page 35 – 36 – 37 – 38 – 39 – Last page 93
If you find this page useful share it with others. If you have used Propecia, use the form below to add your review of Propecia, feedback or suggestions that may help others. Please note that all addresses are held confidential.